Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 213, NWS North Platte, NE

July 7, 20146 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2014, 6:43 PM CDT for 6 counties in Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 6:43 PM CDT (23:43 UTC)
Expired
Jul 7, 2014, 7:32 PM CDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Blaine County, NE, Custer County, NE, Garfield County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 7:03 PM CDTHAIL 1.753 Nw Oconto, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 5:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2201 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS53 KLBF 072343
SVRLBF
NEC009-041-071-115-149-183-080045-
/O.NEW.KLBF.SV.W.0213.140707T2343Z-140708T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
  CUSTER COUNTY IN CENTRAL NEBRASKA...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  EXTREME SOUTHEASTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHWESTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 637 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF SWAN LAKE TO GATES TO 9 MILES
  NORTH OF ARNOLD...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  TAYLOR...ARNOLD...BURWELL...BROKEN BOW...CALAMUS RESERVOIR STATE
  RECREATION AREA...MERNA...SARGENT...WEISSERT...COMSTOCK...
  CALLAWAY...WESTERVILLE...BERWYN...ANSLEY...OCONTO...MASON CITY...
  LILLIAN...NUNDA SHOAL CAMPGROUND...PLEASANT HILL...HOMESTEAD KNOLLS
  CAMPGROUND AND VIRGINIA SMITH DAM.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 248 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 248 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF 
PRODUCING WIND DAMAGE IN BLAINE...NORTHERN LOUP...EASTERN CHERRY AND 
SOUTHERN BROWN COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4173 9920 4104 9922 4104 10022 4155 10024
      4212 9951 4206 9878 4173 9867
TIME...MOT...LOC 2342Z 328DEG 33KT 4203 9912 4162 9963
          4150 10022

HAIL...1.00IN
WIND...70MPH

$$

BUTTLER
3 follow-up statements
543 
WWUS53 KLBF 072355
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT MON JUL 7 2014

NEC009-149-080004-
/O.CAN.KLBF.SV.W.0213.000000T0000Z-140708T0045Z/
BLAINE NE-ROCK NE-
655 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ROCK AND
SOUTHEASTERN BLAINE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4174 9920 4105 9922 4105 10021 4155 10024
      4174 9974 4174 9969 4207 9946 4206 9878
      4174 9867
TIME...MOT...LOC 2354Z 322DEG 43KT 4193 9896 4154 9947
          4146 10004

$$

NEC041-071-115-183-080045-
/O.CON.KLBF.SV.W.0213.000000T0000Z-140708T0045Z/
CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE-
655 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER...LOUP...GARFIELD AND CUSTER COUNTIES UNTIL 745 PM CDT...

AT 651 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES NORTHEAST OF BURWELL TO 7 MILES NORTH OF
WEISSERT TO 8 MILES NORTHEAST OF ARNOLD...AND MOVING SOUTHEAST AT 50
MPH.

ANOTHER LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM JUST SOUTHEAST 
OF CALLAWAY...TO SOUTHEAST OF ANSLEY. THIS LINE WAS MOVING TO THE 
SOUTHEAST AT 30 MPH. WITHIN THIS LINE...HAIL UP TO THE SIZE OF PING 
PONG BALLS IS LIKELY. 

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BURWELL...BROKEN BOW...MERNA...WEISSERT...COMSTOCK...WESTERVILLE...
CALLAWAY...BERWYN...ANSLEY...OCONTO...MASON CITY...GABLES...
FINCHVILLE...BIG OAK CANYON...MILLDALE...WESCOTT...ARCADIA DIVERSION
DAM STATE WILDLIFE MANAGEMENT AREA...ETNA...LODI AND PRESSEY STATE
WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 254 AND 306.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 248 AND 307.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4174 9920 4105 9922 4105 10021 4155 10024
      4174 9974 4174 9969 4207 9946 4206 9878
      4174 9867
TIME...MOT...LOC 2354Z 322DEG 43KT 4193 9896 4154 9947
          4146 10004

HAIL...1.50IN
WIND...70MPH

$$

BUTTLER
410 
WWUS53 KLBF 080008
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT MON JUL 7 2014

NEC041-071-115-183-080045-
/O.CON.KLBF.SV.W.0213.000000T0000Z-140708T0045Z/
CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE-
708 PM CDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WHEELER...LOUP...GARFIELD AND CUSTER COUNTIES UNTIL 745 PM CDT...

AT 705 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF FORT HARTSUFF STATE PARK TO
WESTERVILLE TO OCONTO...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
MASON CITY...BURR OAK...CUMRO...GAVIN SIDING...INTERSECTION OF
HIGHWAY 183 AND CUMRO ROAD AND BLOCK HILL BASIN.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 254 AND 306.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 248 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 73 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4174 9920 4105 9922 4105 10021 4155 10024
      4174 9974 4174 9969 4207 9946 4206 9878
      4174 9867
TIME...MOT...LOC 0008Z 322DEG 43KT 4183 9891 4132 9932
          4109 9971

HAIL...1.75IN
WIND...60MPH

$$

BUTTLER
668 
WWUS53 KLBF 080032
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT MON JUL 7 2014

NEC041-071-115-183-080042-
/O.CAN.KLBF.SV.W.0213.000000T0000Z-140708T0045Z/
CUSTER NE-GARFIELD NE-LOUP NE-WHEELER NE-
732 PM CDT MON JUL 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WHEELER...LOUP...
GARFIELD AND CUSTER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 4174 9920 4105 9922 4105 10021 4155 10024
      4174 9974 4174 9969 4207 9946 4206 9878
      4174 9867
TIME...MOT...LOC 0032Z 322DEG 43KT 4160 9868 4109 9909
          4086 9948

$$

MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:34 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 7, 6:34 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT MON JUL 7 2014

.SYNOPSIS...
ISSUED AT 345 PM CDT MON JUL 7 2014

H5 ANALYSIS THIS MORNING HAD HIGH PRESSURE ANCHORED
ACROSS SOUTH CENTRAL COLORADO WITH ANOTHER HIGH IN THE WESTERN
ATLANTIC NORTHEAST OF THE BAHAMAS. AN ACTIVE NRN STREAM CONTINUED
WITH A NICE SHORTWAVE NOTED OVER NRN ONTARIO. A SECOND SHORTWAVE
TROUGH WAS NOTED OVER NERN MT. THIS FEATURE HAS MOVED INTO WESTERN
PORTIONS OF NORTH DAKOTA MIDDAY PER WV IMAGERY. FIFTY METER HT FALLS
WERE NOTED ACROSS NORTH DAKOTA AND WESTERN SOUTH DAKOTA THIS
MORNING. ACROSS THE CENTRAL PLAINS THIS MORNING...SHOWERS AND
THUNDERSTORMS HAVE PUSHED ACROSS NORTHERN NEBRASKA AND ARE ORIENTED
ALONG HIGHWAY 20 FROM NEAR BASSETT TO ONEILL. FURTHER SOUTH...CLEAR
TO PARTLY CLOUDY SKIES WERE PRESENT. TEMPERATURES AS OF 3 PM CDT
RANGED FROM 70 AT ONEILL TO 86 AT THEDFORD AND IMPERIAL.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 345 PM CDT MON JUL 7 2014

FORECAST FOCUS THROUGH TUESDAY IS ON STORM CHANCES THIS EVENING.

WATER VAPOR IMAGERY AT 19Z SHOWED THE SHORTWAVE TROUGH MOVING OUT OF
MONTANA INTO THE DAKOTAS. THIS SYSTEM WILL BRING ENHANCED LIFT TO
THE REGION THROUGH THIS EVENING. SURFACE ANALYSIS INDICATES A
MESO-HIGH OVER NEBRASKA WHICH BUILT BEHIND THE MORNING CONVECTION
OVER NORTH CENTRAL NEBRASKA. WITHIN THE MESO HIGH...SPC
MESO-ANALYSIS SHOWS SB CAPE MINIMUM...AS WELL AS A GOOD CAP IN
PLACE. THIS ENCOMPASSES MUCH OF THE FORECAST AREA. HAVE STARTED TO
SEE CUMULUS DEVELOPMENT OVER THE PANHANDLE WHICH LIES ON THE WESTERN
EDGE OF THE COLD POOL WHERE THE CAP IS WEAKENING AND CAPE VALUES ARE
UP TO 2000 J/KG. IF STORMS DEVELOP IN THIS VICINITY WOULD ANTICIPATE
THIS ACTIVITY TO PUSH EAST ACROSS NEBRASKA. AM NOT REAL CONFIDENT
ON SEVERE CHANCES IN THESE AREAS AS STORMS WOULD MOVE INTO
RAIN-COOLED AREA...AND WITH DEEP LAYER SHEAR MEASURING
AT 60KTS DON/T KNOW IF THERE IS ENOUGH INSTABILITY TO OVERCOME THE
SHEAR TO GET STORMS TO ORGANIZE.

ALSO HAVE STORMS DEVELOPING CURRENTLY JUST NORTH OF THE BORDER INTO
SOUTH DAKOTA ALONG THE APPROACHING COLD FRONT. THERE IS A NARROW
RIBBON OF AREA RIGHT ALONG THE BORDER WHERE THERE IS A HIGHER AXIS
OF INSTABILITY. THINKING THE STORMS COMING OUT OF SOUTH DAKOTA COULD
STRENGTHEN YET AS THEY PROGRESS EAST ALONG THE INSTABILITY AXIS.

STILL ANTICIPATING MORE COVERAGE OF SEVERE ACTIVITY OVER SOUTHERN
NEBRASKA LATER THIS AFTERNOON AND EVENING ALONG A WARM FRONT WHICH
HASN/T BEEN ABLE TO LIFT NORTH INTO THE LOCAL AREA SO FAR TODAY.
THIS MOST LIKELY HAS SOMETHING TO DO WITH THE COLD POOL FROM THE
LOCAL CONVECTION THAT OCCURRED TODAY. THE BEST CHANCE FOR STORMS TO
DEVELOP OVER THE FORECAST AREA WOULD BE ELEVATED STORMS NORTH OF THE
FRONT FROM ABOUT NORTH PLATTE TO BROKEN BOW AND EAST...BUT WITH THE
TRAJECTORY OF THE LOW LEVEL FLOW THE MODELS ARE SHOWING THIS MAY
BE A BIT TOO FAR NORTH AND WEST...ESPECIALLY AS STORMS HAVE STARTED
TO DEVELOP OVER WEST CENTRAL KANSAS. HIGH RESOLUTION MODELS ARE
KEEPING A MAJORITY OF THIS ACTIVITY SOUTH OF THE FORECAST AREA AS
WELL...MAINLY ACROSS KANSAS.

THE COLD FRONT TO THE NORTH WILL PUSH SOUTHWARD TONIGHT BEING PUSHED
BY THE UPPER LEVEL SHORTWAVE TROUGH. THE PASSAGE OF THE FRONT WILL
BRING AN END TO THE STORMS AS DRIER AND COOLER AIR FILTERS INTO THE
REGION. EXPECTING CLEAR SKIES BY LATE TONIGHT...WITH NORTHERLY
WINDS.

QUIET CONDITIONS ARE EXPECTED FOR TUESDAY AS HIGH PRESSURE WILL BE
IN CONTROL. LOOKING FOR HIGHS IN THE UPPER 70S AND LOW 80S MOST
PLACES AS THE AIRMASS ALOFT /AT 850MB/ WILL BE 5-8 DEGREES COOLER AT
THIS TIME TOMORROW. COULD GET SOME BREEZY WINDS AS THE BOUNDARY
LAYER MIXES...BUT DON/T EXPECT WINDS ANY HIGHER THAN 20KTS AS WINDS
ALOFT WON/T BE REAL STRONG DUE TO RIDGING BUILDING IN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 345 PM CDT MON JUL 7 2014

TUESDAY NIGHT THROUGH THURSDAY NIGHT...THE MAIN
FORECASTING CHALLENGE OVER THE MID RANGE PERIODS DEALS WITH THE
THREAT FOR PCPN...WHICH BY THE WAY WILL BE HIGHLY DEPENDENT ON THE
TIMING OF SHORTWAVES EMBEDDED WITHIN NORTHWESTERLY FLOW ALOFT. HIGH
PRESSURE WILL DRIFT EAST FROM CENTRAL NEBRASKA INTO EASTERN NEBRASKA
OVERNIGHT. WITH LIGHT WINDS AND FAIRLY DRY AIR IN PLACE...LOWS WILL
BOTTOM OUT IN THE 50S FOR WEDNESDAY MORNING. ON WEDNESDAY...HIGH
PRESSURE WILL PUSH EAST INTO THE MID MISSISSIPPI VALLEY. SOUTHERLY
WINDS WILL INCREASE DURING THE AFTERNOON HOURS...PUSHING WARMER AIR
AND MOISTURE INTO THE WESTERN HALF OF THE FORECAST AREA. BY LATE IN
THE DAY WEDNESDAY...CONVECTION WILL BEGIN TO FIRE ALONG THE FRONT
RANGES OF COLORADO AND WYOMING INVOF OF A SURFACE TROUGH OF LOW
PRESSURE. NWRLY FLOW ALOFT WILL CARRY SOME OF THIS CONVECTION INTO
THE WESTERN PORTIONS OF THE FORECAST AREA LATE IN THE DAY WEDNESDAY.
THIS CONVECTION WILL TRANSITION SLOWLY EAST OVERNIGHT AS MID LEVEL
WARM AIR ADVECTION AND A WARM FRONT PUSHES EAST INTO CENTRAL...THEN
EASTERN PORTIONS OF THE FORECAST AREA OVERNIGHT. WILL KEEP POPS LOW
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS PCPN CHANCES WILL BE
HIGHLY DEPENDENT ON MID LEVEL FORCING...AND AT THIS
POINT...CONFIDENCE IN THIS TIMING IS SEVERELY LACKING. THE GFS AND
NAM SOLNS DIVERGE EVEN MORE ON THURSDAY INTO THURSDAY NIGHT. THE
UPPER LEVEL PATTERN OF WEST NORTHWESTERLY FLOW ALOFT CONTINUES AND
HAS DECENT AGREEMENT BETWEEN THE NAM AND GFS SOLNS. HOWEVER...THE
MODELS ARE SIGNIFICANTLY DIFFERENT IN THEIR NEAR SURFACE FEATURES
THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE LATEST NAM SOLN HAS A
FRONTAL BOUNDARY ANCHORED ACROSS THE FORECAST AREA THURSDAY
AFTERNOON...WHILE THE GFS SOLN DEPICTS A NORTH TO SOUTH SURFACE
TROUGH ACROSS THE WESTERN FORECAST AREA. BOTH MODEL SOLNS ARE
INDICATIVE OF THUNDERSTORM DEVELOPMENT INVOF OF THEIR FRONTAL POSN
THURSDAY AFTERNOON AS A DECENT DEGREE OF INSTABILITY EXISTS.
HOWEVER...THE NAM SOLN IS MORE INDICATIVE OF A SEVERE THREAT...AS
LOW LEVEL WINDS BACK ACROSS THE NERN CWA. INHERITED FCST HAS THE
BULK OF PCPN CHANCES IN THE WESTERN HALF OF THE FORECAST AREA
THURSDAY INVOF OF THE NORTH TO SOUTH SURFACE TROUGH. DECIDED TO
LEAVE THE HIGHEST POPS IN THE CENTRAL AND WEST AS CAPPING LOOKS TO
BE STRONG IN THE CENTRAL AND EAST THURS AFTERNOON. ONGOING
THUNDERSTORMS IN THE CENTRAL AND WEST THURSDAY EVENING...WILL
TRANSITION EAST AIDED BY A STRONG LOW LEVEL JET OVERNIGHT THURSDAY
NIGHT. PCPN CHANCES WILL INCREASE FURTHER EAST THURSDAY NIGHT AS
FORCING ENCOUNTERS INCREASED LOW LEVEL MOISTURE IN THE EASTERN CWA
THANKS TO 65 TO 70 DEGREE DEW POINTS.

FRIDAY THROUGH MONDAY...PERSISTENT WEST NORTHWESTERLY FLOW ALOFT
WILL CONTINUE ACROSS THE CENTRAL AND NORTHERN PLAINS FRIDAY THROUGH
MONDAY. THIS WILL ALLOW NUMEROUS SHORTWAVES TO CROSS THE CENTRAL AND
NORTHERN PLAINS DURING THESE PERIODS. THE THREAT FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE EACH DAY. HOWEVER...THE BEST THREAT WILL
BE ON FRIDAY NIGHT INTO SATURDAY NIGHT AS A FRONTAL BOUNDARY STALLS
ACROSS THE CENTRAL PLAINS. BEYOND MONDAY...THE GFS CONTINUES THE LOW
AMPLITUDE RIDGING ACROSS THE WESTERN CONUS...WHILE THE ECMWF HAS A
MUCH MORE AMPLIFIED PATTERN WITH A STRONG RIDGE IN THE WEST AND A
CLOSED LOW OVER THE NRN GREAT LAKES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 628 PM CDT MON JUL 7 2014

THUNDERSTORMS...SOME SEVERE...ACROSS NCNTL NEB WILL TRACK
SOUTHEAST THROUGH THE FCST AREA THIS EVENING AND EXIT 01Z-02Z.

OTHER ISOLATED TSTMS ACROSS THE PANHANDLE WILL TRACK SOUTHEAST AND
MIGHT SURVIVE THE HEATING CYCLE AND LAST INTO THE LATE EVENING
HOURS.

THE STORMS SHOULD BE CLEAR OF WRN AND NCNTL NEB BY 05Z AND VFR IS
EXPECTED ALL AREAS FROM 05Z ONWARD OVERNIGHT AND TUESDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...CLB
SHORT TERM...BROOKS
LONG TERM...CLB
AVIATION...CDC
Hazardous weather outlook, Jul 7, 4:06 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CDT MON JUL 7 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-082115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
406 PM CDT MON JUL 7 2014 /306 PM MDT MON JUL 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA THROUGH THIS EVENING. STORMS WILL MOVE ACROSS
NORTHERN NEBRASKA LATE THIS AFTERNOON...AND ALTHOUGH WIDESPREAD
SEVERE CONDITIONS ARE NOT EXPECTED...THEY COULD PRODUCE ISOLATED
SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL BEING THE
THREATS.

ADDITIONALLY...STORMS MAY DEVELOP OVER THE PANHANDLE...WHICH WOULD
THEN MOVE EAST ACROSS WESTERN NEBRASKA. THESE STORMS WOULD ALSO
BE EXPECTED TO ONLY PRODUCE ISOLATED SEVERE WEATHER.

THERE IS A HIGHER THREAT FOR SEVERE STORMS OVER SOUTH CENTRAL
NEBRASKA...WITH THE PRIMARY AREA OF CONCERN SOUTH AND EAST OF A
LINE FROM HAYES CENTER TO BROKEN BOW TO BURWELL. LARGE HAIL AND
DAMAGING WINDS ARE THE PRIMARY THREAT FROM STORMS IN THESE AREAS
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS THROUGH THE
WEEK...BUT AT THIS TIME THE THREAT FOR WIDESPREAD SEVERE STORMS
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BROOKS

In the hours before

Local storm report, Jul 7, 6:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     BROWNLEE                42.29N 100.62W
07/07/2014                   CHERRY             NE   CO-OP OBSERVER

            20 INCH DIAMETER BRANCHES BROKEN...NEARBY ROAD BLOCKED BY
            DOWNED TREE

&&

SNIVELY
Local storm report, Jul 7, 6:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       BROWNLEE                42.29N 100.62W
07/07/2014  M1.45 INCH       CHERRY             NE   CO-OP OBSERVER

            STORM TOTAL

&&

SNIVELY
Local storm report, Jul 7, 6:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     9 ENE ELSMERE           42.21N 100.02W
07/07/2014                   BROWN              NE   CO-OP OBSERVER

            TREES DOWNED

&&

SNIVELY
Local storm report, Jul 7, 6:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       9 ENE ELSMERE           42.21N 100.02W
07/07/2014  M1.15 INCH       BROWN              NE   CO-OP OBSERVER

            FELL IN ABOUT 20 MINUTES

&&

SNIVELY
Local storm report, Jul 7, 6:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     DUNNING                 41.83N 100.10W
07/07/2014  E60 MPH          BLAINE             NE   TRAINED SPOTTER

            A LOT OF SMALL TREE BRANCHES DOWN WITH PEA SIZE HAIL

&&

SNIVELY
Local storm report, Jul 7, 6:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     9 SW ROSE               42.08N 99.65W
07/07/2014  E60 MPH          LOUP               NE   PUBLIC

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:37 PM CDTSevere Thunderstorm WarningLBFCherry53 min
Jul 7, 5:05 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Thomas55 min
Jul 7, 5:56 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Custer, Garfield, Logan, Loup and 2 more64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.